Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 90, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 4, 2006, 1:52 PM EDT for Broward County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2006, 1:52 PM EDT (17:52 UTC)
- Expired
- Aug 4, 2006, 2:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:00 PM EDT | HAIL 0.88 | Plantation, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 041753 SVRMFL FLC011-041815- /O.NEW.KMFL.SV.W.0090.060804T1752Z-060804T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 215 PM EDT * AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR DAVIE...AND MOVING SOUTHWEST AT 20 MPH. * THE STORM WILL AFFECT... DAVIE BY 155 PM EDT. SOUTHWEST RANCHES BY 205 PM EDT. PEMBROKE PINES BY 210 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2612 8020 2617 8036 2605 8050 2596 8036 $$ KOB
2 follow-up statements
000 WWUS52 KMFL 041806 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT FRI AUG 4 2006 FLC011-041815- /O.CON.KMFL.SV.W.0090.000000T0000Z-060804T1815Z/ BROWARD FL- 206 PM EDT FRI AUG 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR CENTRAL BROWARD COUNTY... AT 200 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL IN PLANTATION. THIS STORM WAS LOCATED NEAR DAVIE...MOVING SOUTHWEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEMBROKE PINES IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 2612 8020 2617 8036 2605 8050 2596 8036 $$ KOB
000 WWUS52 KMFL 041818 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 216 PM EDT FRI AUG 4 2006 FLC011-041826- /O.EXP.KMFL.SV.W.0090.000000T0000Z-060804T1815Z/ BROWARD FL- 216 PM EDT FRI AUG 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY EXPIRES AT 215 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RADAR INDICATED THIS STORM CONTINUE TO BE STRONG AND WAS CAPABLE OF PRODUCING DIME SIZE HAIL ALONG WITH VERY HEAVY RAINFALL AND GUSTY WINDS TO 30 MPH. IN ADDITION...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN BROWARD METROPOLITAN AREA THE NEXT HOUR OR SO. IF ANY OF THESE STORMS BECOMES SEVERE...ADDITIONAL WARNINGS MAY BE REQUIRED. LAT...LON 2612 8020 2617 8036 2605 8050 2596 8036 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:11 AM EDT, 10 hours 41 minutes earlier.
Area forecast discussion, Aug 4, 3:11 AM EDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 311 AM EDT FRI AUG 4 2006 .DISCUSSION...ATLANTIC SURFACE RIDGE IS CURRENTLY ALIGNED ACROSS SOUTH FLORIDA. THIS IS RESULTING IN A LIGHT WIND FLOW WITH PREVAILING WINDS OF LESS THAN 5 KNOTS OBSERVED...EVEN OVER THE LOCAL WATERS. ATMOSPHERE IS FORECAST TO BE SOMEWHAT MORE UNSTABLE THIS AFTERNOON...AS THE UPPER LOW JUST OFF THE EAST CENTRAL FL COAST MOVES WNW ACROSS THE PENINSULA THIS AFTERNOON. THIS WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING...FIRST ALONG PORTIONS OF THE ATLANTIC/GULF COAST LATE MORNING/EARLY AFTERNOON...THEN TRANSITIONING INLAND AS THE AFTERNOON PROGRESSES. HAVE GONE WITH SCATTERED POPS EVERYWHERE WITH THIS EXPECTATION. SATURDAY LOOKS SIMILAR...THOUGH THE RIDGE WILL SHIFT NORTH...SO BEST CHANCE FOR STORMS SATURDAY WILL BE INTERIOR AND THE GULF COAST. REST OF FORECAST SCENARIO REMAINS FAIRLY UNCHANGED FROM PREVIOUS FORECASTS. CURRENT NHC FORECAST HAS CHRIS MOVING BY SOUTH OF THE AREA ACROSS NORTHERN CUBA SATURDAY NIGHT INTO SUNDAY. THIS WILL ALLOW THE PRESSURE GRADIENT TO TIGHTEN...RESULTING IN BREEZY CONDITIONS DEVELOPING. MOISTURE IS EXPECTED TO INCREASE SAT NIGHT/SUNDAY....SO KEPT LIKELY POPS SE COAST FOR SATURDAY NIGHT AND LIKELY SOUTHERN AREAS ON SUNDAY. RIDGE WILL CONTINUE TO MOVE NORTH NEXT WEEK...PLACING THE LOCAL AREA IN AN EASTERLY WIND FLOW REGIME. THIS WILL FAVOR OVERNIGHT ACTIVITY ALONG THE EAST COAST...THEN INTERIOR/GULF COAST EACH AFTERNOON. GFS HAS BEEN CONSISTENT IN SHOWING DRIER AIR MOVING INTO SOUTH FL DURING THE MIDDLE PART OF NEXT WEEK...SO HAVE LOWERED POPS JUST A BIT FOR THE WED/THU TIMEFRAME. && .AVIATION...MORE UNSTABLE ATMOSPHERE TODAY ALONG WITH VERY LIGHT STEERING FLOW MEANS THAT SEA BREEZES AND OUTFLOWS WILL BE THE MAIN FOCUS FOR TSRA DEVELOPMENT...WITH VERY SLOW AND CHAOTIC MOVEMENT OF INDIVIDUAL CELLS. EXPECT PERIOD OF TSRA/IFR ALONG EAST COAST AIRPORTS BETWEEN 16-19Z AS SEA BREEZE MOVES INLAND...THEN GRADUALLY SHIFTING INLAND LATE AFTERNOON. SIMILAR PATTERN EXPECTED FOR KAPF...WITH TSRA/IFR POSSIBLY LASTING A LITTLE LATER IN THE AFTERNOON...NEAR 21Z. EASTERLY FLOW RETURNS ON SATURDAY ALONG WITH SLIGHTLY DRIER AIR. /RM && .MARINE...SURFACE RIDGE WILL BE ALIGNED ACROSS SOUTH FLORIDA TODAY AND TONIGHT...THEN SHIFT NORTH THIS WEEKEND AND REMAIN NORTH OF THE AREA INTO NEXT WEEK. RIDGE ACROSS AREA TODAY WILL KEEP WINDS LESS THAN 10 KNOTS...BUT WINDS WILL PICK UP SAT NIGHT AND SUNDAY AS PRESSURE GRADIENT TIGHTENS BETWEEN THE RIDGE TO THE NORTH AND CHRIS FORECAST TO BE WELL SOUTH OF THE AREA ACROSS CUBA...ACCORDING TO LATEST NHC FORECAST. THIS WILL LIKELY BRING WINDS UP TO THE 15 TO 20 KT RANGE BEFORE SETTLING BACK DOWN SOME EARLY NEXT WEEK. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 92 77 90 80 / 50 10 30 40 FORT LAUDERDALE 91 78 89 80 / 40 10 30 60 MIAMI 91 78 91 80 / 40 10 30 60 NAPLES 90 75 93 75 / 50 20 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, Aug 4, 9:57 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 957 AM EDT FRI AUG 4 2006 FLZ063-066>075-051345- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 942 AM EDT FRI AUG 4 2006 ...MODERATE RISK OF LIGHTNING OVER SOUTH FLORIDA THIS AFTERNOON... ...MODERATE RISK OF LARGE HAIL THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON ACROSS SOUTH FLORIDA. THE THUNDERSTORMS WILL FORM FIRST OVER THE EAST AND WEST COAST METRO AREAS AROUND MIDDAY, THEN MOVE TO THE INTERIOR SECTIONS AND BECOME MORE NUMEROUS AS THE SEA BREEZES MOVE INLAND. HAIL: THE ATMOSPHERE HAS BECOME MUCH MORE UNSTABLE TODAY AND THE THREAT FOR LARGE HAIL HAS INCREASED. THE STRONGEST THUNDERSTORMS, MAINLY OVER THE INTERIOR AND WEST COAST, THIS AFTERNOON COULD PRODUCE HAIL UP TO THE SIZE OF PENNIES. FLOODING: DUE TO THE EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS WHICH FORM THIS AFTERNOON, SOME PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL DEPRESSION CHRIS CURRENTLY LOCATED NEAR THE SOUTHEAST BAHAMAS IS FORECAST TO MOVE WEST OVER THE NORTH COAST OF CUBA LATE SATURDAY NIGHT AND SUNDAY. ON THIS TRACK, THE DEPRESSION IS NOT EXPECTED TO MAKE A DIRECT IMPACT ON SOUTH FLORIDA. HOWEVER, FORECASTS SHOULD BE CLOSELY MONITORED FOR UPDATES. MOISTURE WILL INCREASE OVER ALL OF SOUTH FLORIDA SATURDAY NIGHT AND SUNDAY AS CHRIS PASSES TO THE SOUTH. THIS WILL LEAD TO THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS, MAINLY ON SUNDAY. THUNDERSTORMS WILL DECREASE TO NORMAL AUGUST LEVELS BY EARLY NEXT WEEK. INCREASING EAST WINDS OF 15 TO 20 MPH SATURDAY AFTERNOON AND SUNDAY WILL INCREASE THE LIKELIHOOD OF RIP CURRENTS ALONG EAST COAST BEACHES THIS WEEKEND. MONITOR THE LATEST FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:58 AM EDT | Marine Weather Statement | MFL | 8 hr | |
| Aug 4, 3:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.